Alert archive / Utah / Wind Advisories in 2018
Wind Advisory 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 30, 2018, 1:49 PM MDT. It took effect at May 31, 2018, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2018, 1:49 PM MDT (19:49 UTC)
- In effect from
- May 31, 2018, 12:00 PM MDT
- Expired
- May 31, 2018, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
079 WWUS75 KSLC 301949 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 149 PM MDT Wed May 30 2018 UTZ015-016-310600- /O.NEW.KSLC.WI.Y.0014.180531T1800Z-180601T0300Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, Beaver, Cedar City, and Milford 149 PM MDT Wed May 30 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from noon to 9 PM MDT Thursday. * AFFECTED AREA...West central and southwest Utah. * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Gusty south winds are expected to develop Thursday morning and increase through the afternoon. Winds will decrease by late evening. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including US Route 6 from Delta west to the Utah/Nevada line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
6 follow-up statements
304 WWUS75 KSLC 310530 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1130 PM MDT Wed May 30 2018 UTZ015-016-311100- /O.CON.KSLC.WI.Y.0014.180531T1800Z-180601T0300Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, Beaver, Cedar City, and Milford 1130 PM MDT Wed May 30 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... * AFFECTED AREA...West central and southwest Utah. * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Gusty south winds are expected to develop Thursday morning and increase through the afternoon. Winds will decrease by late evening. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including US Route 6 from Delta west to the Utah/Nevada line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
244 WWUS75 KSLC 310903 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 303 AM MDT Thu May 31 2018 UTZ015-016-312200- /O.CON.KSLC.WI.Y.0014.180531T1800Z-180601T0300Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, Beaver, Cedar City, and Milford 303 AM MDT Thu May 31 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * AFFECTED AREA...West central and southwest Utah. * WINDS...South 25 to 35 mph with gusts approaching 50 mph. * TIMING...Gusty south winds are expected to develop Thursday morning and increase through the afternoon. Winds will decrease by late evening. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including US Route 6 from Delta west to the Utah/Nevada line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
999 WWUS75 KSLC 311601 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1001 AM MDT Thu May 31 2018 UTZ015-016-010200- /O.CON.KSLC.WI.Y.0014.180531T1800Z-180601T0300Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, Beaver, Cedar City, and Milford 1001 AM MDT Thu May 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AFFECTED AREA...West central and southwest Utah. * WINDS...South 25 to 35 mph with gusts approaching 50 mph. * TIMING...South winds will strengthen this afternoon and remain strong through early evening before diminishing. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including US Route 6 from Delta west to the Utah/Nevada line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
795 WWUS75 KSLC 311700 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1100 AM MDT Thu May 31 2018 UTZ003-005-010100- /O.EXA.KSLC.WI.Y.0014.180531T1800Z-180601T0300Z/ Salt Lake and Tooele Valleys-Great Salt Lake Desert and Mountains- Including the cities of Salt Lake City, Tooele, Wendover, and Snowville 1100 AM MDT Thu May 31 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect until 9 PM MDT this evening. * AFFECTED AREA...The Great Salt Lake Desert and Mountains as well as the Salt Lake and Tooele Valleys. * WINDS...South 25 to 35 mph with gusts in excess of 50 mph. * TIMING...South winds will strengthen this afternoon and remain strong through early evening before diminishing. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including I-80 from Lake Point west to the Nevada border. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ015-016-010100- /O.CON.KSLC.WI.Y.0014.180531T1800Z-180601T0300Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, Beaver, Cedar City, and Milford 1100 AM MDT Thu May 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AFFECTED AREA...West central and southwest Utah. * WINDS...South 25 to 35 mph with gusts approaching 50 mph. * TIMING...South winds will strengthen this afternoon and remain strong through early evening before diminishing. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including US Route 6 from Delta west to the Utah/Nevada line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
146 WWUS75 KSLC 312056 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 256 PM MDT Thu May 31 2018 UTZ015-016-010300- /O.CON.KSLC.WI.Y.0014.000000T0000Z-180601T0300Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, Beaver, Cedar City, and Milford 256 PM MDT Thu May 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AFFECTED AREA...West central and southwest Utah. * WINDS...South 25 to 35 mph with gusts approaching 50 mph. * TIMING...Gusty south winds will continue through early this evening before diminishing. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including US Route 6 from Delta west to the Utah/Nevada line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ003-005-010300- /O.CON.KSLC.WI.Y.0014.000000T0000Z-180601T0300Z/ Salt Lake and Tooele Valleys-Great Salt Lake Desert and Mountains- Including the cities of Salt Lake City, Tooele, Wendover, and Snowville 256 PM MDT Thu May 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AFFECTED AREA...The Great Salt Lake Desert and Mountains as well as the Salt Lake and Tooele Valleys. * WINDS...South 25 to 35 mph with gusts in excess of 50 mph. * TIMING...South winds will strengthen late this afternoon and remain strong through early evening before diminishing. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including I-80 from Lake Point west to the Nevada border. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
900 WWUS75 KSLC 010309 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 909 PM MDT Thu May 31 2018 UTZ003-005-015-016-010415- /O.EXP.KSLC.WI.Y.0014.000000T0000Z-180601T0300Z/ Salt Lake and Tooele Valleys-Great Salt Lake Desert and Mountains- West Central Utah-Southwest Utah- Including the cities of Salt Lake City, Tooele, Wendover, Snowville, Delta, Fillmore, Beaver, Cedar City, and Milford 909 PM MDT Thu May 31 2018 ...WIND ADVISORY HAS EXPIRED... The wind advisory for the western Utah valleys has expired. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 30, 10:00 AM MDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 30, 10:00 AM MDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1000 AM MDT Wed May 30 2018 .SYNOPSIS...High pressure will move east of Utah today. A disturbance will cross the Pacific Northwest through Friday bringing the threat of convection to the state. && .DISCUSSION...Upper level ridging is in place across the Rocky Mountain states this morning. Morning water vapor imagery clearly depicts a shortwave embedded in southwesterly flow crossing Arizona, with another shortwave across California. A northern stream trough is currently located near the Pacific Coast. Morning RAOB analysis also indicates mid and low levels remain rather moist...with surface dewpoints still in the 40Fs to near 50F across the northern and western valleys. Expect modest instability to develop across the northwestern portion of the state this afternoon and evening...with MUCAPE values near 500-750 J/kg. As the previously mentioned trough gradually shifts eastward this afternoon...expect deep layer shear values between 30-35 kts across far northwestern Utah. Much of the CAM guidance indicates convective initiation in either far eastern Nevada or northwestern Utah this afternoon. With modest instability and shear...expect a threat of organized convection for northwestern Utah this afternoon and evening. The main threats will be gusty winds and small hail, though do not expect the typical widespread dry microburst threat given the lower than normal LCLs and modest mid to low level moisture. Convection should gradually diminish near to after sunset, though remnant showers and possibly a few isolated thunderstorms may carry on across far northern Utah through midnight or so. Updated pops/weather to add threat of small hail, gusty winds in roughly the SPC marginal risk area and to increase pops to match current trends in CAM guidance. Should be an active day across Utah. && .AVIATION...Isolated showers and thunderstorms should develop in the vicinity of the SLC terminal this afternoon with the best chance for thunderstorms between 22-04Z. There is a 30% chance of gusty and erratic outflow winds impacting the terminal during this time. The winds will remain out of the south through the morning with a short- lived northerly shift possible this afternoon between 23-00Z. There is a 30% chance that the winds will remain from the south through the day, especially if thunderstorms develop in the area. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Red Flag Warning until 10 PM MDT Thursday for UTZ497-498. WY...None. && Kruse/Bonnette For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 30, 8:05 AM MDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 805 AM MDT Wed May 30 2018 UTZ001>016-019>021-517-518-WYZ021-311300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 805 AM MDT Wed May 30 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Afternoon and evening thunderstorms are expected across portions of northern and central Utah. A few thunderstorms will be capable of strong, gusty winds and small hail, particularly across far northwestern Utah. Warm and dry conditions along with increasing southerly winds will create hazardous fire weather conditions across far southern Utah this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Continued warm, dry and windy conditions will maintain hazardous fire weather conditions across extreme southern Utah Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:09 PM MDT | Special Weather Statement | SLC | 51 min | |
| May 30, 3:48 PM MDT | Special Weather Statement | SLC | Box Elder | 42 min |
| May 30, 4:29 PM MDT | Special Weather Statement | SLC | Box Elder | 46 min |
| May 30, 5:13 PM MDT | Special Weather Statement | SLC | Box Elder | 47 min |
| May 30, 5:55 PM MDT | Special Weather Statement | SLC | Box Elder | 50 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.